Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Miscellaneous Cardiology Topics
Question: Possibility of LQTS
|Pegases - Sun Apr 05, 2009 1:35 pm|
I am a female of 35.I had fainting spells during my teens and early twenties.I was diagnosed for epilepsy and was treated with carbamazapine.I was treated for asthama with prednisone sme five years ago and now I have stopped all medications.I am getting breathless while at rest followed by intense and rapid pulse.My acquiantences suggested the possibiliy of a Tdp.A cousin of mine died suddenly of epilepsy at the age of 19.
My latest ECG shows a QT interval of 348 with a QTc of 416 at a heart rate of 86
with some T wave humps.Please advice.
|John Kenyon, CNA - Fri Apr 10, 2009 1:27 am|
I certainly don't want to in any way minimize your concerns, but I also don't want you to worry needlessly. Your QT interval is normal by any standard, and your QTC is absolutely within normal limits. T wave humps would require more clarification, but it sounds like maybe they were peaked, which is not abnormal. It's great that friends want to be helpful, but unless you have a family history of sudden cardiac death there's really nothing here to suggest anything remotely wrong in this regard. You do seem to be experiencing some sort of possible tachyarrhythmia, but it is likely benign. It's worth noting that the more innocent atrial tachycardias often do terminate abruptly, per your description. Still, you might reasonably want to know what it is. A Holter monitor or preferably an event recorder would be appropriate to determine what, if anything, is going on (and it may not be anything, even though you percieve something happening). There's only one way to be certain. However, you've had an EKG which sounds as though it was perfectly normal, which means the only way to capture anything unusual would be via recording device. I'd strongly suggest you have this done, if only for your own peace of mind. Meanwhile, you can let go any concerns about torsade de pointes and/or long QT. You may possibly have a benign intermittent arrhythmia which could be managed medically or possibly ablated. You may not have anything at all. You deserve to know. It's not unreasonable to request an answer to this. I hope this will be helpful to you. Please follow up with us here as needed. Good luck to you.
|Pegases - Thu Apr 16, 2009 9:39 am|
Thank you.I have obtained some peace of mind after hearing expert advices from physicians.I will get a hotel moniter done.I got worried over the possibiliy of a Tdp after I became breathless for a moment and developed heavy palpitations later.I approached a local doctor and by that time I became completely normal.
My friends knew of my earlier fainting spells and the sudden death of my cousin due to epilepsy and suggested me of LQTS.My local doctor has ruled out the possibility.But I thought expert openion would give better peace of mind and hence approached this forum.Thank you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.